Hail, Caddo
- When
- May 2, 1:46 PM CST
- Where
- Caddo County, 1.36 mi WSW of Reisor
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 32.410, -93.870
Severe thunderstorms developed under a very unstable airmass across portions of northeast Texas, southwest Arkansas and northwest Louisiana during the morning and afternoon hours of May 2nd. Strong shear in the lower levels of the atmosphere was present during the morning hours such that some thunderstorms produced tornadoes across northeast Texas and southwest Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms developed under a very unstable airmass across portions of northeast Texas, southwest Arkansas and northwest Louisiana during the morning and afternoon hours of May 2nd. Strong shear in the lower levels of the atmosphere was present during the morning hours such that some thunderstorms produced tornadoes across northeast Texas and southwest Arkansas. Otherwise large hail was the primary severe weather threat with this storm system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 10:45 AM CST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT FRI MAY 2 2008 .DISCUSSION... WILL UPDATE ZONES SHORTLY FOR THIS AFTERNOON. FRONT HAS PROGRESSED TO A HOPE ARKANSAS TO JACKSONVILLE TEXAS LINE AT THIS TIME. WILL ELIMINATE TORNADO WATCH FOR ALL COUNTIES BEHIND THE SURFACE FRONT. TEMPS WILL HAVE TO BE ADJUSTED SOME...BUT SKIES CLEARING RAPIDLY BEHIND FRONT WILL OFFSET COOL AIR ADVECTION TO SOME EXTENT. PRESSURE GRADIENT IS SLACKING OFF...SO DO NOT THINK LAKE WIND ADVSY WILL BE NEEDED PAST NOON. POPS RAISED SLIGHTLY SOME AREAS AHEAD OF LINE. && AVIATION... MIX OF VFR/MVFR CIGS WITH A TOR WATCH OVER I-20 AND NORTH. ALSO...A LINE OF SHWR/TSTMS DRAPED FROM KDEQ TO NEAR KTYR...WITH OTHER LIGHT SHWRS/ISOL TSTM NEAR KELD DIMINISHING. MODELS ARE AGGRESSIVELY PROGRESSING A FRONT TOWARD THE AREA THIS MORNING...AND WITH DECENT MOISTURE...AND INSTABILITY TEMPO WILL LIKELY KEEP TSRA IN 18Z TAFS. MODELS STALL THE FRONT ONCE IT MOVES INTO THE CWA...LEAVING THE POTENTIAL FOR TSRA THROUGH THE END OF THE 12Z TAF PERIOD. TSRA WILL REMAIN THE MAIN THREAT FOR AVIATION INTEREST TODAY...BUT MVFR TO VFR FLIGHT CONDITIONS WILL BE COMMON WITH GUSTY SOUTHERLY WINDS FOR MOST WITH SOME MODERATE WEST WINDS OVER THE WESTERN SECTIONS. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 59 76 53 / 80 60 10 0 MLU 81 63 76 54 / 80 80 20 0 DEQ 76 50 71 43 / 10 10 10 0 TXK 77 55 69 49 / 20 20 10 0 ELD 78 57 73 49 / 80 60 10 0 TYR 78 56 73 52 / 10 10 10 0 GGG 78 57 74 52 / 40 30 10 0 LFK 84 64 80 56 / 60 70 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CDT FRI MAY 2 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 625 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH THROUGH THE FOUR STATE AREA BEGINNING IN SOUTHEAST OK THIS MORNING AND ADVANCING THROUGH CENTRAL LA BY LATE THIS EVENING. STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT...TO THE NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS...WITH THE GREATEST THREAT OF SEVERE WEATHER LOCATED ACROSS SOUTHERN ARKANSAS AND NORTH CENTRAL LOUISIANA THIS EVENING. THE MAIN THREATS FOR TODAY WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE EARLY MORNING HOURS OF SATURDAY ACROSS CENTRAL LOUISIANA BEFORE EXITING THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED TODAY...MAINLY FOR LOCATIONS NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS. 18
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1222 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM TORNADO BECKVILLE 32.24N 94.46W
05/02/2008 PANOLA TX LAW ENFORCEMENT
PANOLA COUNTY SHERIFF REPORTS TORNADO ON THE GROUND ON FM
124 NEAR BECKVILLE
&&
04PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM TORNADO 1 NE HENDERSON 32.17N 94.79W
05/02/2008 RUSK TX EMERGENCY MNGR
TREES AND POWER LINES DOWNED FROM PATH NE OF HENDERSON.
ONE BARN AND TWO OUTHOUSES DESTROYED. ONE HOME DAMAGED.
&&
04PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1253 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TORNADO 2 N CARTHAGE 34.10N 92.56W
05/02/2008 DALLAS AR AMATEUR RADIO
HAM RADIO OPERATOR REPORTED WALL CLOUD WITH ROTATION.
POSSIBLE DEBRIS ON THE NORTH SIDE OF CARTHAGE.
&&
CSTAPLETSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CDT FRI MAY 2 2008
TXZ151-153-021830-
PANOLA-SHELBY-
1258 PM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 130 PM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
PANOLA
IN EASTERN TEXAS
SHELBY
INCLUDING THE FOLLOWING LOCATIONS
GARY CITY
AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF TIMPSON...OR 11 MILES
SOUTHWEST OF CARTHAGE...MOVING NORTHEAST AT 35 MPH. THIS STORM IS
STARTING TO DEVELOP WEAK ROTATION WITH INCREASING STORM STRUCTURE
WITH HEIGHT. A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR THIS
STORM AND IF THE ROTATION CONTINUES TO STRENGTHEN...A TORNADO
WARNING WILL BE NEEDED.
LAT...LON 3214 9434 3197 9425 3190 9444 3205 9455
TIME...MOT...LOC 1758Z 240DEG 30KT 3202 9439
13PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TORNADO 2 N CARTHAGE 32.18N 94.34W
05/02/2008 PANOLA TX AMATEUR RADIO
HAM RADIO OPERATOR REPORTED WALL CLOUD WITH ROTATION.
POSSIBLE DEBRIS ON THE NORTH SIDE OF CARTHAGE.
&&
CSTAPLETPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 6 SW SHREVEPORT 32.41N 93.87W
05/02/2008 E0.50 INCH CADDO LA NWS EMPLOYEE
&&
03The Shreveport radar (KSHV), 5 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
18 hail. Local standard time, as filed.
Hail fell on Hwy 521.
Hail fell on Hwy 4.
Hail fell just off Hwy 80.
Hail fell at Interstate 20 and Hwy 546.
Hail fell along Hwy 146.
Hail fell in Jonesboro, Louisiana.
Hail fell at Interstate 20 and Hwy 546.
Hail fell on the extreme eastern side of Jonesboro just off Walker Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95636, 95640, 95641, 95642, 95646, 95648, 95647, 95654, 95657, 95659, 95662, 95664, 95686, 95666, 95669, 95684, 95672, 95685.